Illinois, 2013Cold in Illinois, January 17, 2013
January 17, 2013 · NWS LOT · 1 event in 1 county or zone
Low temperatures around 20 with highs near freezing contributed to the cold exposure death of a man.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low temperatures around 20 with highs near freezing contributed to the cold exposure death of a man.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 17, 6:08 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 17, 6:08 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
608 PM CST THU JAN 17 2013
.DISCUSSION...
305 PM CST
SYNOPSIS:
THE HUDSON BAY VORTEX WILL LEAD TO A VIGOROUS UPPER LEVEL
JET...ALONG ITS SOUTHERN PERIPHERY...ACROSS THE GREAT LAKES OVER THE
FEW DAYS AS UPPER LEVEL RIDGING CONTINUES TO DOMINATE ACROSS WESTERN
NORTH AMERICA. THIS PATTERN WILL DRIVE A VERY POTENT
CLIPPER SYSTEM ACROSS THE UPPER GREAT LAKES ON SATURDAY. A SURFACE
WARM FRONT AND LOW LEVEL THERMAL RIDGE WILL SURGE NORTHWARD ACROSS
THE LOWER GREAT LAKES REGION ON FRIDAY AS THE CLIPPER DIVES
SOUTHEASTWARD ACROSS SASKATCHEWAN. A STRONG COLD FRONT WILL THEN
PLUNGE SOUTHEASTWARD ACROSS THE GREAT LAKES SATURDAY NIGHT...MARKING
THE TRANSITION TO A MUCH COLDER AIR MASS ACROSS THE REGION FOR
SUNDAY. A SECOND PUSH OF EVEN DEEPER ARCTIC AIR WILL OVERSPREAD THE
AREA FOR THE FIRST HALF OF NEXT WEEK AS A 1040 + HIGH BUILDS
SOUTHEASTWARD ACROSS THE NORTHERN PLAINS.
NOT MUCH HAS CHANGED IN THE PREVIOUS THINKING...WITH THE MAIN
FORECAST CONCERNS CONTINUING TO BE THE POTENTIAL FOR A PERIOD OF
STRONG WINDS SATURDAY EVENING...THE CHANCES OF SNOWFALL
LATE SUNDAY AND SUNDAY EVENING AND TEMPERATURES ASSOCIATED WITH THE
ARCTIC AIR MASS EXPECTED TO TAKE AIM ON THE AREA. OVERALL THE MODEL
GUIDANCE CONTINUES TO HAVE A VERY GOOD HANDEL ON THE LARGER SCALE
PATTERN ACROSS THE AREA INTO EARLY NEXT WEEK.
A COLDER AIR MASS HAS SPREAD OVER THE AREA TODAY. HOWEVER...WITH
SUNNY SKIES AND NO SNOW COVER...TEMPERATURES HAVE ACTUALLY WARMED
NICELY THIS AFTERNOON...WITH PLACES SOUTH OF INTERSTATE 80 ACTUALLY
CRACKING THE FREEZING POINT.
OUR NEXT CLIPPER SYSTEM IS CURRENTLY TACKING SHAPE ACROSS THE FRONT
RANGE OF THE CANADIAN ROCKIES. A WARM FRONT WILL CONTINUE TO DEVELOP
SOUTHEASTWARD FROM SOUTHERN SASKATCHEWAN ACROSS THE NORTHERN PLAINS
THIS EVENING ALONG THE SOUTHWESTERN PERIPHERY OF A STRONG BAROCLINIC
ZONE. THE 12 UTC RAOBS INDICATED THIS STRONG BAROCLINIC ZONE
NICELY...WITH 850 MB TEMPS OF -24 AT INTERNATIONAL FALLS MN...-7 AT
BISMARCK AND AT ABERDEEN...AND +2 AT RAPID CITY SOUTH DAKOTA. THE
MODEL GUIDANCE HAS BEEN CONSISTENT IN DEEPENING THE SURFACE LOW
TONIGHT INTO FRIDAY AS IT DROPS SOUTHWARD ACROSS SASKATCHEWAN. THIS
LOOKS TO INDUCE STRONG WARM AIR ADVECTION/ISENTROPIC ASCENT LATER
TONIGHT AND ON FRIDAY ACROSS THE PLAINS EASTWARD ACROSS THE UPPER
MIDWEST AS LOWER LEVEL WEST TO SOUTHWESTERLY FLOW INCREASES. THIS
WILL LIKELY LEAD TO A BAND OF SNOW ACROSS THE UPPER MIDWEST AND
UPPER GREAT LAKES AHEAD OF THE SURFACE WARM FRONT. IT APPEARS THAT
THIS ACTIVITY WILL REMAIN NORTH OF MY AREA. HOWEVER...THE MODELS
COULD BE UNDER-DOING THE SATURATION A BIT ON THE SOUTHERN FLANK OF
THE BEST ISENTROPIC ASCENT. WITH THIS IN MIND...IT IS POSSIBLE THAT
THERE COULD BE A FEW LIGHT SNOW SHOWERS EARLY FRIDAY MORNING ACROSS
NORTHEASTERN ILLINOIS BEFORE THE ACTIVITY QUICKLY LIFTS TO THE
NORTHEAST. I HAVE OPTED TO KEEP THE MENTION OF ANY SNOW OUT OF THE
FORECAST AS CONFIDENCE ON ITS OCCURRENCE IS VERY LOW.
ONCE THE WARM FRONT SURGES NORTHWARD ACROSS THE AREA DURING THE
MORNING ON FRIDAY...CONDITIONS SHOULD WARM NICELY ACROSS THE AREA.
MODEL GUIDANCE CONTINUES TO ADVECT 1 TO 3 DEGREE CELSIUS
TEMPERATURES ACROSS THE AREA AT 925 MB. DUE TO THE SOUTHWEST
WIND...WHICH STILL LOOKS TO BE GUSTY UP TO 30 KT DURING THE
DAY...MIXING INTO THIS LAYER IS LIKELY. AS MENTIONED IN THE PAST
COUPLE OF DISCUSSION...COMPARISONS OF 925 MB TEMPERATURES TO
DAILY MAX TEMPERATURES FOR THE SECOND HALF OF JANUARY AT ORD
INDICATE A MEDIAN OF 40 DEGREES AND A 90TH PERCENTILE OF 47 DEGREES
FOR 925 TEMPERATURES BETWEEN -1.3 AND 3.6 DEGREES. SO THE CURRENT
FORECAST CONTINUES TO FIT WELL WITHIN WHAT CLIMO SAYS IS THE MOST
PROBABLE.
WARM CONDITIONS WILL CONTINUE ON SATURDAY AS WELL...AND THINGS COULD
EVEN BE A FEW DEGREES WARMER THAN FRIDAY...WITH UPPER 40S POSSIBLE
ACROSS MY SOUTHERN COUNTIES.
THE BOTTOM WILL FALL OUT SATURDAY EVENING AS THE FIRST BLAST OF
ARCTIC AIR DROPS ACROSS THE AREA. THE CLIPPER WILL PUSH A STRONG
COLD FRONT ACROSS THE AREA SATURDAY EVENING. ASIDE FROM THE
DRASTICALLY COLDER CONDITIONS EXPECTED IN THE WAKE OF THIS FRONT...IT
APPEARS THAT SOME VERY STRONG WINDS MAY ALSO ACCOMPANY THIS FRONT.
THE SURFACE LOW IS FORECAST TO CONTINUE DEEPENING AS IT PUSHES
EASTWARD ACROSS SOUTHEASTERN ONTARIO AND INTO WESTERN QUEBEC. THE
COMBINATION OF THIS...AND THE FACT THAT A 1035+ HIGH WILL RAPIDLY
BUILD ACROSS THE NORTHERN PLAINS IN ITS WAKE...WILL LIKELY LEAD TO
SOME VERY IMPRESSIVE 10+ MB/6HR ISALLOBARIC PRESSURE RISES ACROSS
NORTHERN ILLINOIS SATURDAY EVENING. MODEL BUFFER SOUNDINGS
HAVE ALSO BEEN CONSISTENT IN FORECASTING 45+ KT FLOW WITHIN THE
MIXING LAYER. THEREFORE...I CONTINUE TO BE CONCERNED THAT
STRONG WINDS UP TO AROUND 55 MPH COULD OCCUR FOR A SHORT PERIOD
SATURDAY EVENING IN THE WAKE OF THE FRONT.
THE BIG COLD STILL IS SET TO ARRIVE WILL ARRIVE LATE SUNDAY
NIGHT...AND AS IT DOES SO...ANOTHER MID LEVEL DISTURBANCE TRANSLATING
ALONG THE LOW LEVEL BAROCLINIC ZONE...COULD PRODUCE SOME SNOW
SHOWERS ACROSS THE REGION LATE SUNDAY AND INTO SUNDAY NIGHT. THE
MODELS CONTINUE TO ADVERTISE MINIMAL QPF AMOUNTS. HOWEVER...AS
PREVIOUSLY DISCUSSED...THE HIGH RATIO OF 20 TO 30 TO 1 COULD LEAD TO
SOME LIGHT FLUFFY ACCUMULATION OF PERHAPS AN INCH ACROSS PORTIONS OF
THE AREA.
TEMPERATURES STILL APPEAR TO RUN IN THE TEENS
FOR DAYTIME HIGHS ON MONDAY AND TUESDAY...WITH LOWS LIKELY FALLING
TO OR BELOW ZERO MONDAY NIGHT AWAY FROM CHICAGO. THIS WILL BE BY FAR
THE COLDEST AIR OF THE SEASON. FORTUNATELY CONDITIONS BEGIN TO
SLOWLY MODERATE BY MID TO LATE WEEK AS MID LEVEL HEIGHTS BEGIN TO
RISE ACROSS THE CENTRAL SECTION OF THE COUNTRY.
PRIOR TO THE MODERATION IN TEMPERATURES...IT APPEARS THAT ANOTHER
MID LEVEL DISTURBANCE COULD INTERACT WITH THE STRONG BAROCLINIC ZONE
ACROSS THE AREA AND LEAD TO SOME LIGHT SNOW. OVERALL CONFIDENCE IN
THIS REMAINS LOW...BUT I DID CARRY SOME SLIGHT CHANCE POPS ON
TUESDAY TO ACCOUNT FOR THIS.
FINALLY AT THE END OF THE FORECAST PERIOD...THURSDAY...ANOTHER STORM
SYSTEM IS EXPECTED TO TAKE SHAPE ACROSS THE CENTRAL CONUS. THE
CURRENT NUMERICAL GUIDANCE CONTINUES TO VARY WITH THE TRACK OF THIS
SYSTEM...BUT THEY DO TEND TO INDICATE A TRACK NORTH OF THE AREA.
ENSEMBLE GUIDANCE INDICATES A LARGE AMOUNT OF SPREAD. I AM CONCERNED
THAT THE MODELS MAY BE PUSHING THIS ARCTIC AIR MASS OUT OF THE AREA
TO QUICKLY. SO OVERALL CONFIDENCE IN THE EVOLUTION OF THIS SYSTEM IS
LOW AT THIS POINT...SO I MENTIONED RAIN OR SNOW FOR THURSDAY.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* SSW WIND INCREASES AFTER SUNRISE FRI WITH SUSTAINED SPEEDS
20-25KT AND GUSTS 35-40KT BY LATE MORNING AND PERSISTING THROUGH
AFTERNOON.
TRS
//DISCUSSION...UPDATED 00Z...
A HIGH PRESSURE RIDGE EXTENDING FROM THE UPPER MIDWEST ACROSS THE
MID MO VALLEY AND WESTERN OK WILL CONTINUE TO MOVE ACROSS THE
LOCAL AREA OVERNIGHT KEEPING SKC CONDITIONS AND RESULTING IN
LIGHT W WINDS BACKING TO SSW.
AS A SHORT WAVE AND ASSOCIATED SURFACE LOW MOVE ESE FROM B.C. TO
SOUTHERN SASKATCHEWAN OVERNIGHT AND FRI THE SURFACE PRESSURE
GRADIENT WILL INCREASE SIGNIFICANTLY ACROSS THE AREA DURING PRE-
DAWN AND MORNING FRI. SSW TO SW WINDS ARE EXPECTED TO INCREASE A
BIT BY MID-MORNING THOUGH THOROUGH MIXING IN THE BOUNDARY LAYER
DUE TO SURFACE HEATING WILL BE HAMPERED AS AN AREA OF CLOUDS WILL
BE OVER THE AREA ASSOCIATED WITH A WARM FRONT LIFTING NE INTO THE
UPPER MIDWEST.
WITH THE WARM FRONT MOVING FURTHER NORTHEASTWARD BY MIDDAY SKIES
SHOULD BECOME MOSTLY CLEAR LOCALLY ALLOWING BETTER SURFACE
HEATING AND MORE EFFICIENT MOMENTUM TRANSFER DOWN TOWARD THE
SURFACE THOUGH THE MIXED LAYER DOES NOT INCREASE DURING THE DAY
DUE TO STRONG WARM AIR ADVECTION ABOVE THE BOUNDARY LAYER.
STILL...SHOULD BE ABLE TO TAP INTO THE 35-45 KT FLOW PROGGED TO
BE WITHIN 1-1.5K FT ABOVE THE SURFACE.
SURFACE PRESSURE GRADIENT DOES NOT START TO RELAX UNTIL FRI
EVENING BUT DO EXPECT A DROP IN SUSTAINED WINDS AND WIND GUSTS AS
THE SUN APPROACHES THE WESTERN HORIZON.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE ALL ELEMENTS INTO LATE OVERNIGHT.
* MEDIUM CONFIDENCE IN ALL ELEMENTS FROM PREDAWN THROUGH THE DAY.
TRS
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...
SATURDAY...VFR. STRONG GUSTY SW WIND BECOMING NW DURING THE EVENING.
SUNDAY...VFR. PERIOD OF MVFR AND SNOW SHOWERS MAINLY DURING THE EVENING.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
TRS
&&
.MARINE...
149 PM CST
BRIEF LULL IN WINDS EXPECTED TONIGHT INTO EARLY FRIDAY MORNING
BEFORE WE GET INTO AN EXTENDED PERIOD OF STRONG/GALE FORCE WINDS AS
SERIES OF FAST MOVING/STRONG CLIPPERS AND SUBSEQUENT STRONG COLD AIR
ADVECTION REALLY KEEP THINGS KICKED UP ON THE LAKE. PLANNING TO
UPGRADE GALE WATCH TO A GALE WARNING FOR SOUTHERN PORTIONS OF THE
LAKE STARTING TOMORROW AFTERNOON AND RUNNING IT INTO THE DAY ON
SATURDAY. FOR NORTHERN PORTIONS OF THE LAKE IT APPEARS AS THOUGH
GRADIENT WILL NOT BE AS STRONG AS EARLIER EXPECTED AND PLAN TO DROP
MENTION OF GALES FOR FRIDAY INTO FRIDAY NIGHT AND CANCEL THE GALE
WATCH. HOWEVER...SATURDAY THROUGH SUNDAY MORNING ANOTHER PERIOD OF
GALES IS EXPECTED AND APPEARS MUCH MORE LIKELY AS INTENSE FAST
MOVING LOW RACES EAST ACROSS SOUTHERN CANADA AND NORTH OF THE GREAT
LAKES. DO PLAN TO ISSUE A GALE WATCH FOR THIS TIME PERIOD AND WILL
CONSIDER A HEAVY FREEZING SPRAY WATCH AS WELL AS FIRST BLAST OF
ARCTIC AIR COMES BARRELING INTO THE LAKES.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 3 AM FRIDAY.
GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...NOON FRIDAY TO NOON SATURDAY.
GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...NOON SATURDAY TO 9 AM SUNDAY.
&&Hazardous weather outlook, Jan 17, 3:32 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CST THU JAN 17 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
332 PM CST THU JAN 17 2013 /432 PM EST THU JAN 17 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH WIND GUSTS...POTENTIALLY TO 55 MPH...ARE LIKELY SATURDAY
EVENING AS A STRONG COLD FRONT PUSHES ACROSS THE AREA.
THE COLDEST TEMPERATURES OF THE WINTER WILL UNFOLD EARLY NEXT WEEK
AS AN ARCTIC AIR MASS DIVES INTO THE REGION. DAYTIME HIGHS WILL
LIKELY STRUGGLE TO REACH THE TEENS BY MONDAY AND TUESDAY...WITH WIND
CHILL VALUES BELOW ZERO EVEN DURING THE DAY AND POSSIBLY TO 10 TO
20 BELOW MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-182145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
332 PM CST THU JAN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT EAST OF GARY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GALE FORCE WINDS ARE LIKELY FRIDAY THROUGH SUNDAY MORNING.
FREEZING SPRAY IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING.
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO SUNDAY
AFTERNOON THROUGH MONDAY FOR THE INDIANA SHORE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
332 PM CST THU JAN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GALE FORCE WINDS ARE LIKELY FRIDAY THROUGH SUNDAY MORNING.
FREEZING SPRAY...POSSIBLY HEAVY...IS LIKELY SATURDAY NIGHT INTO
SUNDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZI/KB
Cold/Wind Chill, Cook
- When
- January 17, 8:24 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 71 year old man died of hypothermia and cold exposure according to the Cook County Medical Examiner. He was found in a car.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, January 17 to 22, 20132 deaths · 17 events
- Winter Storm and Strong Wind in North Carolina, January 17 to 18, 2013$500,000 · 8 events
- Winter Weather in Virginia, January 17 to 18, 201330 events
- Winter Weather in Tennessee, January 17, 2013$35,000 · 2 events
- Damaging Wind in North Carolina, January 17, 2013$30,000 · 65 kt wind · 1 event
- Heavy Snow in Tennessee, January 17, 201322 events
- Heavy Snow in Virginia, January 17 to 18, 201318 events
- Winter Weather in North Carolina, January 17, 201318 events
- Heavy Snow and Winter Weather in Alabama, January 17, 201314 events
- Winter Storm in Virginia, January 17 to 18, 20138 events
- Winter Weather in Mississippi, January 17, 20137 events
- Flooding in Illinois, January 17 to 26, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429697.